Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A conservative finite element method for the Korteweg-deVries equation


Author: Ragnar Winther
Journal: Math. Comp. 34 (1980), 23-43
MSC: Primary 65N30; Secondary 35Q20
MathSciNet review: 551289
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A finite element method for the 1-periodic Korteweg-de Vries equation

$\displaystyle {u_t} + 2u{u_x} + {u_{xxx}} = 0$

is analyzed. We consider first a semidiscrete method (i.e., discretization only in the space variable), and then we analyze some unconditionally stable fully discrete methods. In a special case, the fully discrete methods reduce to twelve point finite difference schemes (three time levels) which have second order accuracy both in the space and time variable.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 35Q20

Retrieve articles in all journals with MSC: 65N30, 35Q20


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1980-0551289-5
PII: S 0025-5718(1980)0551289-5
Article copyright: © Copyright 1980 American Mathematical Society